News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: 9 months off depo now a month on period


 sherry025 - Mon Jun 07, 2010 3:45 pm

hi, i'm 19 and am having a LONG period. i was 6 days late when i got my period on may 20th. i have been bleeding ever since. i don't know whats wrong. i stopped taking the depo shot in october (that was when i was supposed to take it agian). i haven't been on any birth control since. i have been getting my periods regularly until now. it scares me because i have two aunts with cancer. one with cervical cancer and another with ovarian cancer. any idea what may be wrong? please..
 Debbie Miller, RN - Wed Jun 09, 2010 12:22 pm

User avatar Hello,
Because of the hormones involved it is not unusual for your period to be affected after discontinuation of this method of birth control. This is not a sign of cancer so don't worry about that. If the bleeding continues and is heavy you do risk possible anemia so you should discuss it with your doctor if it does not settle down soon.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here